Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 28, 2020, 11:21 AM CDT for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2020, 11:21 AM CDT (16:21 UTC)
- Expired
- Aug 28, 2020, 11:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 10:31 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 11:03 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 28, 11:03 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1103 AM CDT Fri Aug 28 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Tornado watch now in effect for the eastern half of the area through 4 pm as the remnants of Laura works its way east. The tornado threat will not come to an end at that point as a favorable tornadic environment will spread eastward. Instability and low level shear are slowly increasing in the west, and a favorable environment for low topped supercells with the potential for quick spin up tornadoes is increasing. 12Z model runs are starting to come in, and suggest slightly lower QPF over the area today. However, with a tropical system, PWAT values in addition to a high freezing level/deep warm cloud depth support showers and storms producing very heavy rainfall in a short duration. The threat for flooding even outside of the flash flood watch will be possible, especially for areas that receive stronger cells and/or training of multiple rounds of heavy rain. Strong to severe storms, in addition to the tornado threat, will also be able to produce some damaging wind gusts as well. Outside of thunderstorms, winds of 10-25 mph with gusts up to 40 mph will be possible today, calming down a bit overnight tonight. Updated the short term forecast to line up with latest guidance and forecast thinking. && .AVIATION... 12Z TAF DISCUSSION. Tropical depression Laura is now working her way across northeastern AR at this time. Thus feature is expected to continue to track to the northeast and then turn toward the east, and move across central KY. She should reach WV on saturday morning. For the mid state, the widespread convection is expected to reach the TN river around 18Z. Following this, the activity will overspread the area during the afternoon hours. Some severe weather will be possible with the showers and thunderstorms, and being on the right hand side of the track, we cannot rule out a tornado or two. Otherwise, look for wind speeds to be on the increase with gusts by afternoon reaching 30 to 35 mph. By the end of the taf period, the deepest moisture will be over our eastern third, with coverage decreasing over western areas. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Stewart- Sumner-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........21
Hazardous weather outlook, Aug 28, 3:33 AM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 333 AM CDT Fri Aug 28 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-290845- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 333 AM CDT Fri Aug 28 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. The remnants of Hurricane Laura will move across Middle Tennessee today and tonight. Gusty winds and heavy downpours are expected, especially this afternoon and evening. A few severe storms with damaging winds are possible, and a couple of brief tornadoes may form. The main time for possible severe storms and spinup tornadoes will be this afternoon and this evening until midnight. The downpours could be heavy enough to cause some localized flash flooding. Western sections have the greatest potential for flooding, so a Flash Flood Watch is in place generally along and west of I-65 this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong storms with gusty winds may occur Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather or flooding to the NWS while following all local, state, and CDC guidelines. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:50 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 27, 8:46 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Aug 28, 2:14 AM CDT | Flash Flood Watch | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more | 20 hr |
| Aug 28, 11:24 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Aug 28, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 23 min |
| Aug 28, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 30 min |
| Aug 28, 11:52 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 38 min |
| Aug 28, 12:01 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Maury, Williamson | 14 min |
| Aug 28, 12:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 28 min |
| Aug 28, 12:14 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 17 min |
| Aug 28, 12:24 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 51 min |
| Aug 28, 12:33 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 27 min |
| Aug 28, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 35 min |
| Aug 28, 12:47 PM CDT | Tornado Warning | OHX | Davidson | 28 min |
| Aug 28, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 36 min |
| Aug 28, 1:11 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Aug 28, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 38 min |
| Aug 28, 1:25 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 50 min |
| Aug 28, 1:55 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale, Wilson | 65 min |
| Aug 28, 3:09 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 36 min |
| Aug 28, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Lewis | 28 min |
| Aug 28, 3:44 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Maury, Williamson | 31 min |
| Aug 28, 3:49 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 101 min |
| Aug 28, 4:16 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 44 min |
| Aug 28, 4:39 PM CDT | Special Weather Statement | OHX | Coffee | 36 min |
| Aug 28, 4:49 PM CDT | Special Weather Statement | OHX | Giles | 26 min |
| Aug 28, 5:01 PM CDT | Special Weather Statement | OHX | Bedford | 29 min |
| Aug 28, 5:16 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Aug 28, 5:32 PM CDT | Special Weather Statement | OHX | Coffee | 28 min |
| Aug 28, 5:45 PM CDT | Tornado Warning | OHX | Warren | 15 min |
| Aug 28, 6:00 PM CDT | Special Weather Statement | OHX | Van Buren | 30 min |
| Aug 28, 6:15 PM CDT | Special Weather Statement | OHX | White | 30 min |
| Aug 28, 6:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Aug 28, 6:52 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| Aug 28, 6:54 PM CDT | Tornado Warning | OHX | Cumberland, Overton, Putnam, White | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.